Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 180, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 9, 2015, 1:55 AM CDT for Armstrong County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 1:55 AM CDT (06:55 UTC)
- Expired
- Jul 9, 2015, 2:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 617 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1384 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 11:49 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jul 8, 11:49 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1149 PM CDT WED JUL 8 2015 .AVIATION... FOR THE 06Z TAFS...SHOWERS AND TSTMS WILL CONTINUE ACROSS PARTS OF THE TX AND OK PNHDLS FOR THE EARLY PARTS OF THIS FCST CYCLE. HAVE INCORPORATED TSTMS INTO AT LEAST THE KGUY AND KDHT TAFS FOR FIRST COUPLE TO FEW HOURS OF THIS FCST. MVFR CIGS STILL PSBL AT KGUY TOWARDS SUNRISE INTO THURSDAY MORNING. LOWER CONFIDENCE IN MVFR CIGS AT KDHT AND KAMA SO HAVE ONLY INCLUDED A SCT DECK. ANOTHER ROUND OF SHOWERS AND TSTMS IS EXPECTED TO DEVELOP ACROSS THE REGION LATER THURSDAY AFTERNOON AND EVENING...AND HAVE INCLUDED VCTS AT ALL TERMINAL SITES TOWARDS THE END OF THIS CYCLE. ANDRADE && .PREV DISCUSSION... /ISSUED 634 PM CDT WED JUL 8 2015/ AVIATION... FOR THE 00Z TAFS...SHOWERS AND TSTMS WILL IMPACT THE TX AND OK PNHDLS THIS EVENING AND TONIGHT...AND HAVE RETAINED THE THREAT FOR THUNDERSTORMS AT ALL TERMINAL SITES DURG THE FIRST FEW TO SEVERAL HOURS OF THIS FCST. MVFR CIGS PSBL AT KGUY LATE TONIGHT AND THURSDAY MORNING. LOWER CONFIDENCE IN MVFR CIGS FOR KDHT AND KAMA SO HAVE ONLY INCLUDED A SCT DECK. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP LATER THURSDAY AFTERNOON...BUT HAVE NOT INCLUDED THIS WEATHER ELEMENT IN THE TAFS DUE TO LOW CONFIDENCE IN WHERE STORMS WILL FORM THIS FAR OUT IN TIME. ANDRADE PREV DISCUSSION... /ISSUED 400 PM CDT WED JUL 8 2015/ DISCUSSION... ON AND OFF RAIN CHANCES THROUGH THE WEEK AHEAD...WITH GENERALLY HIGHER CHANCES EXPECTED THROUGH THE END OF THIS WEEK AND LOWER CHANCES EARLY NEXT WEEK. MODEL GUIDANCE ARE IN GOOD AGREEMENT ON THE OVERALL WEATHER PATTERN THROUGH THE MIDDLE OF NEXT WEEK...SO CONFIDENCE IN THE FORECAST IS FAIRLY HIGH FOR THIS TIME OF YEAR. LOCALLY HEAVY RAINFALL WITH STORMS OVER THE NEXT FEW DAYS COULD LEAD TO AREAS OF FLOODING/FLASH FLOODING. NF SHORT TERM...TODAY THROUGH FRIDAY... AN UPPER-LEVEL LOW PRESSURE SYSTEM CENTERED OVER CENTRAL CALIFORNIA IS APPARENT ON WATER VAPOR IMAGERY THIS AFTERNOON. AHEAD OF THIS LOW...MONSOONAL MOISTURE IS BEING ADVECTED INTO THE SOUTHWEST U.S. A WIDESPREAD AREA OF THUNDERSTORMS HAS DEVELOPED ACROSS NM THIS AFTERNOON...AND A LEADING SHORTWAVE IS AIDING IN THUNDERSTORM DEVELOPMENT ACROSS NORTHEAST NM AND THE WESTERN TX/OK PANHANDLES. THESE SCATTERED STORMS ARE EVENTUALLY FORECAST TO GROW UPSCALE INTO AN MCS AND MOVE SOUTH AND EAST ACROSS THE PANHANDLES THIS EVENING AND TONIGHT. A FEW SEVERE WIND GUSTS AND/OR LARGE HAIL MAY BE POSSIBLE WITH THESE STORMS AS THEY MOVE THROUGH...AS WELL AS HEAVY RAINFALL LEADING TO LOCALIZED FLOODING AND FLASH FLOODING. A FEW SHOWERS AND ELEVATED STORMS MAY LINGER ACROSS THE EASTERN PORTIONS OF THE PANHANDLES TOMORROW MORNING...SO HAVE LEFT 20-30 POPS THROUGH 18Z TO ACCOUNT FOR THAT. ANOTHER ROUND OF EVENING/OVERNIGHT STORMS WILL BE POSSIBLE THURSDAY AND FRIDAY...WITH THE NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES FAVORED DUE TO MONSOONAL MOISTURE BENDING NORTHEASTWARD ACROSS THE AREA. LONG TERM...SATURDAY THROUGH WEDNESDAY... RAIN CHANCES WILL DIMINISH OVER THE WEEKEND INTO EARLY NEXT WEEK...THOUGH A RIDGE OF HIGH PRESSURE WILL BE BUILDING BACK OVERHEAD BY SATURDAY AFTERNOON. A FEW THUNDERSTORMS WOULD NOT BE OUT OF THE QUESTION WITH SOME REMNANT MOISTURE LEFT ACROSS THE REGION...THOUGH MAIN THRUST OF MONSOON MOISTURE WILL BE DISPLACED BACK NM/AZ ONCE MORE. THE HIGH PRESSURE WILL ALSO HELP TEMPERATURES CLIMB UP TO THE MID-/UPPER-90S BY SUNDAY. THERE IS SOME HINT AT A WEAK COLD FRONT EDGING INTO THE PANHANDLES LATE WEDNESDAY...THOUGH ONLY GFS INDICATING THIS CURRENTLY. NF && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. &&
Hazardous weather outlook, Jul 9, 12:13 AM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1213 AM CDT THU JUL 9 2015 OKZ001>003-TXZ001>020-091100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 1213 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS WILL CONTINUE ACROSS MOST OF THE TEXAS AND OKLAHOMA PANHANDLES THE REST OF TONIGHT. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN JUST BELOW SEVERE LEVELS AT THIS TIME. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 8, 10:46 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1046 PM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 6 NW AMARILLO 35.26N 101.89W
07/08/2015 POTTER TX EMERGENCY MNGR
SEVERAL TREES DOWN AND ONE POWER LINE DOWN ON CLIFFSIDE
FROM 7000 BLOCK TO SONCY.
&&
EVENT NUMBER AMA1500628
LORENZENSpecial weather statement, Jul 8, 11:11 PM CDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1111 PM CDT WED JUL 8 2015 TXZ013-014-018-019-090500- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX- 1111 PM CDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN ARMSTRONG...EXTREME SOUTHEASTERN CARSON...SOUTHERN GRAY AND DONLEY COUNTIES UNTIL MIDNIGHT CDT... AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF LAKE MCCLELLAN TO 20 MILES SOUTHEAST OF WAYSIDE...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLARENDON... LELIA LAKE... HOWARDWICK... HEDLEY... GREENBELT LAKE... GOODNIGHT... LAKE MCCLELLAN... ALANREED... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3531 10105 3518 10055 3474 10056 3474 10139 TIME...MOT...LOC 0411Z 296DEG 21KT 3525 10093 3452 10139 MJG
Special weather statement, Jul 8, 11:31 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1131 PM CDT WED JUL 8 2015 TXZ017-018-090515- ARMSTRONG TX-RANDALL TX- 1131 PM CDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG AND EASTERN RANDALL COUNTIES UNTIL 1215 AM CDT... AT 1128 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 4 MILES SOUTH OF PALO DURO CANYON...OR 17 MILES EAST OF CANYON...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WAYSIDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3493 10129 3475 10137 3483 10173 3498 10166 TIME...MOT...LOC 0431Z 279DEG 14KT 3489 10163 MJG
Local storm report, Jul 8, 11:57 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1157 PM CDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST 3 SW DALHART 36.03N 102.55W
07/08/2015 M67 MPH HARTLEY TX ASOS
&&
EVENT NUMBER AMA1500629
EASpecial weather statement, Jul 9, 12:29 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1229 AM CDT THU JUL 9 2015 TXZ017-018-090615- ARMSTRONG TX-RANDALL TX- 1229 AM CDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARMSTRONG AND EASTERN RANDALL COUNTIES UNTIL 115 AM CDT... AT 1224 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS 3 MILES NORTH OF AND 15 MILES SOUTHEAST OF PALO DURO CANYON...MOVING EAST AT 20 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... PALO DURO CANYON... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN WITH 1 TO 1.5 INCH ONE HOUR TOTALS ARE POSSIBLE. THIS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...AS WELL AS SOME CREEKS IN PALO DURO CANYON. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3509 10120 3480 10123 3483 10178 3506 10176 TIME...MOT...LOC 0526Z 274DEG 19KT 3500 10165 MJG
Special weather statement, Jul 9, 1:42 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 142 AM CDT THU JUL 9 2015 TXZ018-090715- ARMSTRONG TX- 142 AM CDT THU JUL 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ARMSTRONG COUNTY UNTIL 215 AM CDT... AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTH OF WAYSIDE...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WAYSIDE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3497 10121 3476 10117 3476 10161 3492 10162 TIME...MOT...LOC 0642Z 261DEG 27KT 3482 10153 MJG
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:15 PM CDT | Special Weather Statement | AMA | Deaf Smith | 45 min |
| Jul 8, 7:17 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 58 min |
| Jul 8, 7:34 PM CDT | Special Weather Statement | AMA | Hutchinson | 41 min |
| Jul 8, 7:42 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 63 min |
| Jul 8, 7:45 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Oldham | 60 min |
| Jul 8, 8:14 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Moore, Oldham, Potter, Randall | 91 min |
| Jul 8, 8:21 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| Jul 8, 8:21 PM CDT | Tornado Warning | AMA | Oldham, Potter | 26 min |
| Jul 8, 8:36 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Randall | 54 min |
| Jul 8, 8:40 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter | 65 min |
| Jul 8, 9:26 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 64 min |
| Jul 8, 9:35 PM CDT | Special Weather Statement | AMA | Oldham | 40 min |
| Jul 8, 9:36 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 3 hr |
| Jul 8, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 61 min |
| Jul 8, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham, Potter | 56 min |
| Jul 8, 10:26 PM CDT | Special Weather Statement | AMA | Armstrong | 64 min |
| Jul 8, 10:56 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Moore | 3 hr |
| Jul 8, 11:01 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 59 min |
| Jul 8, 11:11 PM CDT | Special Weather Statement | AMA | Donley | 49 min |
| Jul 8, 11:22 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 53 min |
| Jul 8, 11:31 PM CDT | Special Weather Statement | AMA | Armstrong | 44 min |
| Jul 9, 12:29 AM CDT | Special Weather Statement | AMA | Armstrong | 46 min |
| Jul 9, 12:35 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Potter | 55 min |
| Jul 9, 1:27 AM CDT | Areal Flood Advisory | AMA | Armstrong, Collingsworth, Donley | 3 hr |
| Jul 9, 1:42 AM CDT | Special Weather Statement | AMA | Armstrong | 33 min |
| Jul 9, 2:35 AM CDT | Special Weather Statement | AMA | Armstrong | 40 min |
| Jul 9, 2:38 AM CDT | Special Weather Statement | AMA | Potter | 52 min |
| Jul 9, 2:41 AM CDT | River Flood Warning | AMA | Armstrong | 19 hr |
| Jul 9, 3:10 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Deaf Smith, Oldham, Potter, Randall | 3 hr |
| Jul 9, 3:42 AM CDT | Flash Flood Warning | AMA | Armstrong, Donley | 3 hr |
| Jul 9, 4:20 AM CDT | Areal Flood Advisory | AMA | Hutchinson, Moore | 2 hr |
| Jul 9, 6:16 PM CDT | Special Weather Statement | AMA | Oldham | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.